Mississippi, 2007Heat in Mississippi, August 5 to 16, 2007
August 5 to 16, 2007 · NWS JAN · 48 events in 47 counties and zones
During the first half of August, a heat wave took hold of the region and brought some of the warmest temperatures since the summer of 2000. This heat wave began around August 5th and lasted until the 16th.
Every event with a place to put it; 48 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 48
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
During the first half of August, a heat wave took hold of the region and brought some of the warmest temperatures since the summer of 2000. This heat wave began around August 5th and lasted until the 16th. Between August 10th and 15th, the entire area reached 100 degrees or higher. Twenty three record highs were also set during this time with one location, Greenwood, tying their all time highest temperature at 106 degrees. In addition to the plain hot temperatures, humidity levels were quite high as well. As the temperature soared each day, high relative humidities resulted in heat index values between 105 and 112 degrees.
This heat wave was responsible for one fatality. The fatality occurred on August 8th, in Mount Olive, MS. A 17 year old male collapsed during football practice, then later passed away at the hospital.
The hot temperatures during the first and middle part of the month helped to contribute to one of the warmest months on record for August. Each of the six climate locations, or stations of record, recorded August temperatures in the top five warmest with two stations recording their warmest August ever. The warmest August ever occurred at Greenville and Hattiesburg.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Aug 4, 8:18 PM CST, 3 hours 42 minutes earlier.
Area forecast discussion, Aug 4, 8:18 PM CST, 3 hours 42 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
918 PM CDT SAT AUG 4 2007
.DISCUSSION...HAVE DECIDED TO ISSUE A HEAT ADV FOR PORTIONS OF THE N
CWA. BASED ON OBSERVED DATA TODAY AND THE POSSIBILITY OF SLIGHTLY
HIGHER DEW PTS ON SUN...A GOOD PORTION OF THE N CWA WILL SEE HEAT
INDEX VALUES BETWEEN 104 AND 106 FOR MOST OF THE AFTERNOON HOURS. THE
ADV WILL COVER NOON TO 6 PM ON SUN WITH WORDING IN THE PRODUCT
MENTIONING THE POTENTIAL FOR ADV TO BE EXTENDED INTO THE WORK WEEK.
CONVECTIVE ACTIVITY IS JUST ABOUT DONE FOR THE EVENING AND WILL GO
AHEAD AND CLEAN UP ALL THE WORDING WITH THIS UPDATE.
&&
.PREV DISCUSSION...AFTERNOON CONVECTION IS DISSIPATING NICELY THIS
EARLY EVENING. THE ONLY PERSISTENT STORM IS OVER FRANKLIN/RICHLAND
PARISHES AND SHOULD DISSIPATE BY 02Z. I HAVE TWEAKED HOURLY TEMP
GRIDS TO MATCH LATEST TRENDS. I WILL ISSUE A COMPLETE UPDATE WHEN
THE LAST BIT OF CONVECTION IS GONE TO REMOVE ALL PRECIP WORDING.
MAIN FOCUS FOR THE REST OF THE FORECAST (UP COMING WEEK) WILL BE THE
HEAT. ALL INDICATIONS ARE POINTING AT THE HOTTEST STRETCH OF WX SO
FAR THIS SEASON. ALL LOCATIONS WILL SEE PLENTY OF UPPER 90S WITH
SEVERAL AREA REACHING OR EXCEEDING THE CENTURY MARK. THE HOTTEST
READINGS LOOK TO OCCUR ACROSS THE N PORTION OF THE CWA.
&&
.AVIATION...HAZE WILL BE AN ISSUE OVERNIGHT AND INTO THE FIRST PART
OF SUN. BY MID/LATE MORNING...ATMS FLOW SHOULD BECOME MORE SOUTHERLY
AND THIS SHOULD SHIFT THE AREA OF HAZE OUT OF THE FORECAST AREA. WITH
THIS...WILL CONTINUE TO CARRY SOME MVFR RESTRICTIONS ON VIS. OTHER
THAN THAT...VFR CONDITIONS WILL PREVAIL WITH HIGH BASED CU DEVELOPING
BY MIDDAY. CONVECTION WILL BE CONFINED TO THE S PORTION OF THE CWA ON
SUN AND WILL ONLY MENTION VCTS AT HBG.
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 74 96 74 95 / 0 19 13 8
MERIDIAN 72 96 73 95 / 0 14 12 10
VICKSBURG 73 97 74 96 / 0 20 11 6
HATTIESBURG 73 95 73 94 / 0 32 16 23
NATCHEZ 74 93 74 93 / 0 36 15 16
GREENVILLE 74 99 74 96 / 0 6 7 7
GREENWOOD 74 98 74 96 / 0 6 8 7
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...HEAT ADVISORY FROM 12 PM TO 6 PM CDT SUNDAY FOR MSZ018-019-
025>041.
LA...HEAT ADVISORY FROM 12 PM TO 6 PM CDT SUNDAY FOR LAZ007>009.
AR...HEAT ADVISORY FROM 12 PM TO 6 PM CDT SUNDAY FOR ARZ074-075.
&&
CMEHazardous weather outlook, Aug 4, 6:45 PM CST, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
745 PM CDT SAT AUG 4 2007
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
060045-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER-
LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-
OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-
ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-
SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-
CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
745 PM CDT SAT AUG 4 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.
.DAY ONE...TONIGHT AND SUNDAY
ON SUNDAY AFTERNOON...ISOLATED TO SCATTERED THUNDERSTORM WILL FIRE
UP ONCE AGAIN. ACTIVITY IS EXPECTED TO BE CONFINED TO AREAS ALONG
AND SOUTH OF I-20. A FEW OF THESE STORMS WILL HAVE THE POTENTIAL TO
BECOME STRONG AND PRODUCE WIND GUSTS AROUND 40 MPH. MOST ACTIVITY
SHOULD OCCUR BETWEEN 2 AND 8 PM.
CONCERNING HEAT...A HOT AND HUMID AIRMASS WILL REMAIN OVER THE
OUTLOOK AREA. TEMPERATURES SUNDAY WILL ONCE AGAIN RISE WELL INTO THE
90S AND HEAT INDEX VALUES WILL RANGE BETWEEN 100 AND 105 DEGREES. A
FEW LOCATIONS MAY EXCEED 105 DEGREES FOR A BRIEF PERIOD ALONG THE
HIGHWAY 82 CORRIDOR. PERSONS PLANNING OUTDOOR ACTIVITIES SHOULD TAKE
PRECAUTIONS AGAINST THE HEAT STRESS.
.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY
A HOT AIRMASS WILL REMAIN OVER THE OUTLOOK AREA THROUGH NEXT
WEEKEND...WITH MORE 105 TO 110 DEGREE HEAT INDICES
LIKELY...ESPECIALLY DURING THE MID TO LATE WEEK. NEXT WEEK WILL
LIKELY BE THE HOTTEST STRETCH OF WEATHER THE REGION HAS SEEN THIS
SEASON. PERSONS SHOULD KEEP THIS IN MIND AS THEY PLAN ACTIVITIES FOR
THE COMING WEEK.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY.
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
CME
Heat, Adams
- When
- August 5, 12:00 AM CST to August 16, 6:00 PM CST
- Where
- Adams forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 31.483, -91.353 (the zone’s center; the record gives no point)
Heat, Attala
- When
- August 5, 12:00 AM CST to August 16, 6:00 PM CST
- Where
- Attala forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 33.086, -89.581 (the zone’s center; the record gives no point)
Heat, Bolivar
- When
- August 5, 12:00 AM CST to August 16, 6:00 PM CST
- Where
- Bolivar forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 33.796, -90.880 (the zone’s center; the record gives no point)
Heat, Carroll
- When
- August 5, 12:00 AM CST to August 16, 6:00 PM CST
- Where
- Carroll forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 33.449, -89.920 (the zone’s center; the record gives no point)
Heat, Choctaw
- When
- August 5, 12:00 AM CST to August 16, 6:00 PM CST
- Where
- Choctaw forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 33.347, -89.248 (the zone’s center; the record gives no point)
Heat, Claiborne
- When
- August 5, 12:00 AM CST to August 16, 6:00 PM CST
- Where
- Claiborne forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 31.974, -90.912 (the zone’s center; the record gives no point)
Heat, Clarke
- When
- August 5, 12:00 AM CST to August 16, 6:00 PM CST
- Where
- Clarke forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 32.041, -88.689 (the zone’s center; the record gives no point)
Heat, Clay
- When
- August 5, 12:00 AM CST to August 16, 6:00 PM CST
- Where
- Clay forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 33.656, -88.782 (the zone’s center; the record gives no point)
Heat, Copiah
- When
- August 5, 12:00 AM CST to August 16, 6:00 PM CST
- Where
- Copiah forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 31.869, -90.449 (the zone’s center; the record gives no point)
Heat, Covington
- When
- August 5, 12:00 AM CST to August 16, 6:00 PM CST
- Where
- Covington forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- Official NWS Observations
- Coordinates
- 31.633, -89.553 (the zone’s center; the record gives no point)
Heat, Forrest
- When
- August 5, 12:00 AM CST to August 16, 6:00 PM CST
- Where
- Forrest forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 31.189, -89.258 (the zone’s center; the record gives no point)
Heat, Franklin
- When
- August 5, 12:00 AM CST to August 16, 6:00 PM CST
- Where
- Franklin forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 31.477, -90.898 (the zone’s center; the record gives no point)
Heat, Grenada
- When
- August 5, 12:00 AM CST to August 16, 6:00 PM CST
- Where
- Grenada forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 33.770, -89.802 (the zone’s center; the record gives no point)
Heat, Hinds
- When
- August 5, 12:00 AM CST to August 16, 6:00 PM CST
- Where
- Hinds forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 32.267, -90.443 (the zone’s center; the record gives no point)
Heat, Holmes
- When
- August 5, 12:00 AM CST to August 16, 6:00 PM CST
- Where
- Holmes forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 33.124, -90.092 (the zone’s center; the record gives no point)
Heat, Humphreys
- When
- August 5, 12:00 AM CST to August 16, 6:00 PM CST
- Where
- Humphreys forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 33.129, -90.527 (the zone’s center; the record gives no point)
Heat, Issaquena
- When
- August 5, 12:00 AM CST to August 16, 6:00 PM CST
- Where
- Issaquena forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 32.741, -90.989 (the zone’s center; the record gives no point)
Heat, Jasper
- When
- August 5, 12:00 AM CST to August 16, 6:00 PM CST
- Where
- Jasper forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 32.019, -89.119 (the zone’s center; the record gives no point)
Heat, Jefferson
- When
- August 5, 12:00 AM CST to August 16, 6:00 PM CST
- Where
- Jefferson forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 31.734, -91.037 (the zone’s center; the record gives no point)
Heat, Jefferson Davis
- When
- August 5, 12:00 AM CST to August 16, 6:00 PM CST
- Where
- Jefferson Davis forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 31.570, -89.823 (the zone’s center; the record gives no point)
Heat, Jones
- When
- August 5, 12:00 AM CST to August 16, 6:00 PM CST
- Where
- Jones forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 31.623, -89.169 (the zone’s center; the record gives no point)
Heat, Jones
- When
- August 5, 12:00 AM CST to August 16, 6:00 PM CST
- Where
- Jones forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 31.623, -89.169 (the zone’s center; the record gives no point)
Heat, Kemper
- When
- August 5, 12:00 AM CST to August 16, 6:00 PM CST
- Where
- Kemper forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 32.755, -88.641 (the zone’s center; the record gives no point)
Heat, Lamar
- When
- August 5, 12:00 AM CST to August 16, 6:00 PM CST
- Where
- Lamar forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 31.206, -89.509 (the zone’s center; the record gives no point)
Heat, Lauderdale
- When
- August 5, 12:00 AM CST to August 16, 6:00 PM CST
- Where
- Lauderdale forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 32.404, -88.662 (the zone’s center; the record gives no point)
Heat, Lawrence
- When
- August 5, 12:00 AM CST to August 16, 6:00 PM CST
- Where
- Lawrence forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 31.550, -90.107 (the zone’s center; the record gives no point)
Heat, Leake
- When
- August 5, 12:00 AM CST to August 16, 6:00 PM CST
- Where
- Leake forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 32.754, -89.524 (the zone’s center; the record gives no point)
Heat, Leflore
- When
- August 5, 12:00 AM CST to August 16, 6:00 PM CST
- Where
- Leflore forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 33.551, -90.301 (the zone’s center; the record gives no point)
Heat, Lincoln
- When
- August 5, 12:00 AM CST to August 16, 6:00 PM CST
- Where
- Lincoln forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 31.532, -90.454 (the zone’s center; the record gives no point)
Heat, Lowndes
- When
- August 5, 12:00 AM CST to August 16, 6:00 PM CST
- Where
- Lowndes forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 33.473, -88.443 (the zone’s center; the record gives no point)
Heat, Madison
- When
- August 5, 12:00 AM CST to August 16, 6:00 PM CST
- Where
- Madison forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 32.635, -90.034 (the zone’s center; the record gives no point)
Heat, Marion
- When
- August 5, 12:00 AM CST to August 16, 6:00 PM CST
- Where
- Marion forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 31.231, -89.822 (the zone’s center; the record gives no point)
Heat, Montgomery
- When
- August 5, 12:00 AM CST to August 16, 6:00 PM CST
- Where
- Montgomery forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 33.494, -89.616 (the zone’s center; the record gives no point)
Heat, Neshoba
- When
- August 5, 12:00 AM CST to August 16, 6:00 PM CST
- Where
- Neshoba forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 32.754, -89.118 (the zone’s center; the record gives no point)
Heat, Newton
- When
- August 5, 12:00 AM CST to August 16, 6:00 PM CST
- Where
- Newton forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 32.400, -89.119 (the zone’s center; the record gives no point)
Heat, Noxubee
- When
- August 5, 12:00 AM CST to August 16, 6:00 PM CST
- Where
- Noxubee forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 33.110, -88.570 (the zone’s center; the record gives no point)
Heat, Oktibbeha
- When
- August 5, 12:00 AM CST to August 16, 6:00 PM CST
- Where
- Oktibbeha forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 33.425, -88.879 (the zone’s center; the record gives no point)
Heat, Rankin
- When
- August 5, 12:00 AM CST to August 16, 6:00 PM CST
- Where
- Rankin forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 32.264, -89.946 (the zone’s center; the record gives no point)
Heat, Scott
- When
- August 5, 12:00 AM CST to August 16, 6:00 PM CST
- Where
- Scott forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 32.406, -89.538 (the zone’s center; the record gives no point)
Heat, Sharkey
- When
- August 5, 12:00 AM CST to August 16, 6:00 PM CST
- Where
- Sharkey forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 32.880, -90.813 (the zone’s center; the record gives no point)
Heat, Simpson
- When
- August 5, 12:00 AM CST to August 16, 6:00 PM CST
- Where
- Simpson forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 31.913, -89.919 (the zone’s center; the record gives no point)
Heat, Smith
- When
- August 5, 12:00 AM CST to August 16, 6:00 PM CST
- Where
- Smith forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 32.018, -89.507 (the zone’s center; the record gives no point)
Heat, Sunflower
- When
- August 5, 12:00 AM CST to August 16, 6:00 PM CST
- Where
- Sunflower forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 33.602, -90.589 (the zone’s center; the record gives no point)
Heat, Warren
- When
- August 5, 12:00 AM CST to August 16, 6:00 PM CST
- Where
- Warren forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 32.357, -90.852 (the zone’s center; the record gives no point)
Heat, Washington
- When
- August 5, 12:00 AM CST to August 16, 6:00 PM CST
- Where
- Washington forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 33.284, -90.947 (the zone’s center; the record gives no point)
Heat, Webster
- When
- August 5, 12:00 AM CST to August 16, 6:00 PM CST
- Where
- Webster forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 33.613, -89.285 (the zone’s center; the record gives no point)
Heat, Winston
- When
- August 5, 12:00 AM CST to August 16, 6:00 PM CST
- Where
- Winston forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 33.089, -89.034 (the zone’s center; the record gives no point)
Heat, Yazoo
- When
- August 5, 12:00 AM CST to August 16, 6:00 PM CST
- Where
- Yazoo forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 32.780, -90.396 (the zone’s center; the record gives no point)
| Event | Date | Age | Sex | Where | Kind |
|---|
| Heat, Covington | 2007-08-08 | 17 | Male | Outside/Open Areas | Direct |
- Heat
- Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Tennessee, August 5 to 25, 200714 deaths · 188 injured · 20 events
- Heat in Kentucky, August 5 to 9, 200745 injured · 22 events
- Excessive Heat in Mississippi, August 5 to 25, 20071 death · 22 events
- Damaging Wind and Lightning Strikes in Georgia, August 5, 2007$507,000 · 52 kt wind · 4 events
- Tornadoes in Ohio, August 5, 2007$135,000 · EF0 · 2 events
- Heat in Arkansas, August 5 to 25, 20075 injured · 12 events
- Flash Flood and Heavy Rain in Wisconsin, August 5, 2007$90,000 · 4 events
- Hail and Damaging Winds in South Dakota, August 5, 2007$50,000 · 1 in hail · 8 events
- Hail and Damaging Winds in Nebraska, August 5, 2007$37,000 · 2.75 in hail · 12 events
- Damaging Wind in South Carolina, August 5, 2007$50,000 · 61 kt wind · 1 event
- Damaging Wind in Wyoming, August 5, 2007$50,000 · 56 kt wind · 1 event
- Tornado and Flood in Illinois, August 5, 2007$40,000 · EF0 · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 53584, 53585, 53586, 53587, 53588, 53589, 53590, 53591, 53592, 53593, 53594, 53595, 53596, 53597, 53598, 53599, 53600, 53601, 53602, 53603, 53604, 53605, 53606, 53607, 53608, 53609, 53610, 53611, 53612, 53613, 53614, 53615, 53616, 53617, 53618, 53619, 53620, 53621, 53622, 53624, and more.